Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 8, 2017, 1:13 PM CDT for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 8, 2017, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS84 KMOB 081813
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
113 PM CDT SAT JUL 8 2017
FLZ205-206-081900-
Okaloosa Inland FL-Okaloosa Coastal FL-
113 PM CDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 200 PM CDT...
At 113 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Crestview to near Wright,and moving
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crestview, Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8642 3049 8673 3076 8651 3079 8639
3049 8639
TIME...MOT...LOC 1813Z 257DEG 15KT 3073 8640 3051 8667
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:57 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 8, 12:57 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1257 PM CDT Sat Jul 8 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance... MVFR conditions expected for most of the forecast period. Scattered showers and thunderstorms are currently ongoing throughout the area and should persist until sundown. Winds should remain light and out of the southwest but will become more variable during the morning hours on Sunday. Some thunderstorms are again expected tomorrow before noon. DJ/17 && .PREV DISCUSSION... /issued 731 AM CDT Sat Jul 8 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR to MVFR cigs and visibilities through 09.12z. Lower cigs and visibilities mostly in and around scattered to numerous showers and thunderstorms through the forecast period. The best coverage of precip will occur during the morning and early afternoon hours then shifting further inland by late afternoon and evening. Winds will be mostly southwest to west at 3 to 5 knots early today increasing to 5 to 10 knots during the afternoon and early evening hours becoming variable less than 5 knots through 09.12z. 32/ee PREV DISCUSSION... /issued 448 AM CDT Sat Jul 8 2017/ NEAR TERM /Now Through Saturday night/...Axis of broad upper trof over much of the eastern conus stretched from the Appalachians to the north central gulf states and forecast area this morning and will remain mostly stationary through 12z Sun. Latest model guidance continues to show several mid level impulse rounding the base of the upper trof providing increased lift or forcing in the mid levels to the region through tonight Latest model soundings depict pwats from 1.8 to around 2.0 inches across the region with some dryness in the mid levels suggesting more heavy rain is likely with most thunderstorms today along with gusty straight line winds and frequent cloud to ground lightning. Better instability is also noted across the region today compared to the last few days with mlcapes around 3000 j/kg just offshore this morning progged to shift inland later this morning and this afternoon. Currently thinking from SPC in Norman OK places much of the region including the adjacent gulf waters in a marginal risk for severe thunderstorm development suggesting a few strong to severe thunderstorms can't be ruled out through early this evening especially during the afternoon and early evening hours when max heating occurs. Showers and thunderstorms will be generally moving from west to east through tonight. with the better movement to the east the flood threat will be slightly lower compared to the last couple of weeks. With plenty of rain and clouds across the region today daytime highs will range from the lower 90s for most inland areas and the upper 80s along and south of the I-10 corridor. Heat indices will generally range from 95 to 99 F along and south of the I-10 corridor and from 97 to 102 F for all other inland areas to the north. Lows tonight will range from the lower 70s for most areas along the and north of the I-10 corridor and the middle 70s further south to the coast. 32/ee SHORT TERM /Sunday Through Monday night/...Our forecast area will remain on the base of an upper trough that will be weakening over the central Gulf Coast region on Sunday, while the weak surface trough/front continues to extend across southeast MS and into southwest and south central portions of AL. A zone of enhanced deep layer moisture, with precipitable water values between 1.75" and 2.0" will continue to pool along the boundary Sunday, while a drier airmass and associated lower precipitable water values from as low as 0.8" to 1.3" advects into far northwestern and northern portions of our CWA by late Sunday afternoon. The best coverage of showers and storms will be located over southern and eastern portions of our region within the zone of better moisture and lift, and we will carry a 40-50% chance of showers and storms mainly along and southeast of a Beaumont, MS to Greenville, AL line, with only a slight chance of convection over the northwestern CWA as the drier airmass moves in. The axis of deeper moisture will sink a little farther southeast Sunday night, where we will maintain a low chance of showers and storms through the night. Dry weather is anticipated overnight Sunday night over the northwestern CWA where the much drier and more subsident airmass remains in place. Mid level ridging will gradually build northeastward from the western Gulf of Mexico to the Lower Mississippi Valley Monday and also westward from the western Atlantic toward the southeastern states. Despite these features building toward us from both west and east, the remnant surface trough axis is expected to linger across our forecast area Monday, before finally becoming diffuse Monday night. The axis of deep layer moisture should remain in place in the vicinity of the boundary Monday, once again providing focus for scattered showers and thunderstorms across the region. There may be lingering convection over the area through Monday evening/night, but better coverage may once again become focused near the immediate coast and offshore waters. Outside of the continued rain/storm chances, expect the seasonably hot and humid weather pattern to persist. Highs Sunday and Monday continue to range from around 90 to the lower 90s inland, with 85-90 closer to the immediate coast and beaches. Lows Sunday night and Monday night should range from around 70 to the lower 70s inland to the mid to upper 70s near the coast. /21 LONG TERM /Tuesday Through Friday/...Medium range model guidance is in agreement with building a fairly strong upper level ridge of high pressure eastward from the Rocky Mountains and central Plains states early next week, gradually phasing with the other ridge building westward from the western Atlantic and southeast states to provide mean ridging aloft across much of the Deep South by mid to late in the week. We expect temperatures to gradually trend upward to the lower to mid 90s inland, and around 90 to the lower 90s near the immediate coast by late next week. Dewpoints are expected to stay in the 70s, so maximum heat indices could potentially trend upward into the 102-107 range by late in the period. There should be plentiful boundary layer moisture to aid in the development of scattered showers and thunderstorms each day, especially in the vicinity of the seabreeze. The overall coverage may however be a little less than normal by late in the week as the ridge builds overhead. /21 MARINE...With a broad upper trof stretching south across the north central gulf through early next week better coverage of showers and thunderstorms over the marine area can be expected today and continue through Mon followed by less coverage later in the week as the upper system begins to lift off to the northeast. At the surface weak high pressure will continue across the much of the northern and central gulf leading to a light to moderate southwest to westerly wind flow over the marine area through early Mon becoming more southerly late Mon, continuing into the later part of the week. Little chance in seas is expected, generally ranging from 1 to 2 feet offshore, through the forecast period. Higher winds and waves will also be likley with the stronger thunderstorms through the forecast period. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 8, 5:37 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 537 AM CDT Sat Jul 8 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 537 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms can be expected for most locations in the forecast today. Conditions are favorable for a few storms to become strong to marginally severe, especially during the afternoon and early evening hours. Gusty straight line winds, Frequent cloud to ground lightning and heavy downpours will be the main threats with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will continue each day. A few of the stronger storms that develop will be capable of producing strong and gusty winds, frequent lightning strikes and very heavy downpours. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-091045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 537 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds and waves will be higher near scattered to numerous showers and thunderstorms today and tonight. Showers and thunderstorms will be moving from west to east at 10 to 20 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will be higher near scattered to numerous showers and thunderstorms through early next week, followed by less coverage later in the week.
In the hours before
Special weather statement, Jul 8, 11:43 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1143 AM CDT SAT JUL 8 2017
ALZ263-265-081715-
Mobile Coastal AL-Mobile Central AL-
1143 AM CDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 1215 PM CDT...
At 1142 AM CDT, the strong thunderstorm was located over Tillmans
Corner, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Theodore, Grand Bay,
Tanner Williams, I65 And I165, Mobile Regional Airport and I10 And
I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3072 8841 3080 8817 3080 8809 3042 8797
3040 8840
TIME...MOT...LOC 1642Z 261DEG 25KT 3058 8821
DJ/17Special weather statement, Jul 8, 12:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
1257 PM CDT SAT JUL 8 2017
ALZ055-059-262-081830-
Baldwin Inland AL-Monroe AL-Escambia AL-
1257 PM CDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...NORTH CENTRAL BALDWIN AND WESTERN ESCAMBIA COUNTIES
UNTIL 130 PM CDT...
At 1257 PM CDT, the strong thunderstorm was located 9 miles west of
Poarch Creek Reservation, or 14 miles northwest of Atmore, moving
east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Atmore, McCullough, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3126 8781 3127 8743 3126 8743 3126 8730
3100 8729 3100 8777
TIME...MOT...LOC 1757Z 265DEG 21KT 3112 8772
05/RRSpecial weather statement, Jul 8, 12:59 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Mobile AL 1259 PM CDT SAT JUL 8 2017 ALZ261>264-081830- Baldwin Central AL-Baldwin Inland AL-Mobile Central AL- Mobile Inland AL- 1259 PM CDT SAT JUL 8 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 130 PM CDT... At 1259 PM CDT, the strong thunderstorm was located near Chickasaw, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Downtown Mobile, Prichard, Saraland, Bay Minette, Chickasaw, Satsuma, Spanish Fort, Creola and Stapleton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3064 8808 3092 8811 3093 8769 3063 8768 TIME...MOT...LOC 1759Z 264DEG 20KT 3074 8801 05/RR
Special weather statement, Jul 8, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 PM CDT SAT JUL 8 2017
FLZ205-206-081900-
Okaloosa Inland FL-Okaloosa Coastal FL-
113 PM CDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 200 PM CDT...
At 113 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Crestview to near Wright,and moving
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crestview, Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8642 3049 8673 3076 8651 3079 8639
3049 8639
TIME...MOT...LOC 1813Z 257DEG 15KT 3073 8640 3051 8667The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:43 AM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Jul 8, 12:07 PM CDT | Special Marine Warning | MOB | 53 min | |
| Jul 8, 12:57 PM CDT | Special Weather Statement | MOB | Escambia | 33 min |
| Jul 8, 12:59 PM CDT | Special Weather Statement | MOB | Baldwin | 31 min |
| Jul 8, 1:14 PM CDT | Special Weather Statement | MOB | Escambia | 31 min |
| Jul 8, 1:34 PM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Jul 8, 2:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 8, 2:26 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jul 8, 2:31 PM CDT | Special Weather Statement | MOB | Crenshaw | 29 min |
| Jul 8, 3:13 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 8, 3:13 PM CDT | Special Weather Statement | MOB | Monroe | 32 min |
| Jul 8, 3:19 PM CDT | Special Weather Statement | MOB | Choctaw | 41 min |
| Jul 8, 3:37 PM CDT | Special Weather Statement | MOB | Clarke, Monroe | 38 min |
| Jul 8, 3:56 PM CDT | Special Weather Statement | MOB | Washington | 34 min |
| Jul 8, 4:09 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 51 min |
| Jul 8, 2:07 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 53 min |
| Jul 8, 2:54 PM CDT | Special Weather Statement | MOB | Okaloosa | 66 min |
| Jul 8, 6:02 PM CDT | Special Weather Statement | MOB | George | 28 min |
| Jul 8, 6:28 PM CDT | Special Weather Statement | MOB | George | 32 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.